Jump to ContentJump to Main Navigation
Show Summary Details

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Brüdern, Jörg / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Neeb, Karl-Hermann / Noguchi, Junjiro / Shahidi, Freydoon / Sogge, Christopher D. / Wienhard, Anna

6 Issues per year

IMPACT FACTOR 2015: 0.823
Rank 88 out of 312 in category Mathematics and 124 out of 254 in Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 0.848
Source Normalized Impact per Paper (SNIP) 2015: 1.000
Impact per Publication (IPP) 2015: 0.606

Mathematical Citation Quotient (MCQ) 2015: 0.66

See all formats and pricing
Volume 22, Issue 1 (Jan 2010)


The number of configurations in lattice point counting I

Martin N. Huxley
  • School of Mathematics, Cardiff University, 23 Senghennydd Road, Cardiff CF24 4AG, U.K.
/ Joviša Žunić
  • Department of Computer Science, University of Exeter, Harrison Building, Exeter EX4 4QF, U.K.
Published Online: 2009-10-05 | DOI: https://doi.org/10.1515/forum.2010.007


When a strictly convex plane set S moves by translation, the set J of points of the integer lattice that lie in S changes. The number K of equivalence classes of sets J under lattice translations (configurations) is bounded in terms of the area of the Brunn-Minkowski difference set of S. If S satisfies the Triangle Condition, that no translate of S has three distinct lattice points in the boundary, then K is asymptotically equal to the area of the difference set, with an error term like that in the corresponding lattice point problem. If S satisfies a Smoothness Condition but not the Triangle Condition, then we obtain a lower bound for K, but not of the right order of magnitude.

The case when S is a circle was treated in our earlier paper by a more complicated method. The Triangle Condition was removed by considerations of norms of Gaussian integers, which are special to the circle.

About the article

Received: 2007-10-01

Published Online: 2009-10-05

Published in Print: 2010-01-01

Citation Information: Forum Mathematicum, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum.2010.007. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

M. N. Huxley and Joviša Žunić
Journal of Mathematical Imaging and Vision, 2016
M.N. Huxley and S.M. Plunkett
Indagationes Mathematicae, 2016
M. N. Huxley
Periodica Mathematica Hungarica, 2014, Volume 68, Number 1, Page 100
M. N. Huxley
Monatshefte für Mathematik, 2014, Volume 173, Number 2, Page 231

Comments (0)

Please log in or register to comment.
Log in